View Full Version : 1/4 Propecia - Impossible Answer?

01-08-2013, 09:04 AM
Ok, I've been 4 1/2 months off propecia. I got off because of concern over the possible long term negative effects of this medication. And yes, I hate (really hate the process of losing my hair & hair quality).

The Question

I'm convinced that 1/4 propecia pill would work for me but does a reduced dosage have any benefits regarding potential long term sides? Is the potential issue with this drug the dosage or the active ingredient of finasteride?

I doubt there is an answer to that question but curious to hear thoughts/opinions.


01-08-2013, 12:15 PM
Hey when you quit what was your transitioning stage like? Also how did you quit? I've been off 3 weeks now after a little over a month of lowering the dosage down to like tiny, tiny 1/16th of a pill. Just a little nervous these days because I still get occasional pain in the area above my junk and below my abdominals. Not bad pain just a dull ache, I only get it every couple of days or so but I'm hoping it will go away forever soon, its just a constant reminder that maybe I'm not out of the woods yet in terms of side effects or long term issues.

01-08-2013, 12:17 PM
Also so you know the drug is just as effective at .25 a dose as it is at 1. You could try it at like 1/8th or 1/16th but that's up to you. Me I just want my occasional discomfort since quitting to go away so I can never look back at that drug or the time in my life on it.

01-08-2013, 12:24 PM
I just went off cold turkey. I tried to get back on about a month after quitting but quickly felt testicular pain so stopped right away. That pain went away immediately and outside of that I had no other pain that I am aware of.

01-08-2013, 12:52 PM
So no testicle ache or anything the first little bit after quitting? Just trying to compare myself to others. I had some weirdness when I lowered my dose from .25 to 0.015 some testicle ache, some prostate ache, peeing was a little more difficult for a few days and the pain I have now, only more constant and worse. Those all went away and I went down to 0.006 and then finally quit 3 weeks ago, all was fine the first 2 weeks off but now i've got that weird discomfort again, just only every so often. Hopefully it just gets more gradual and further and further apart until it's gone.

But morning erections are back and sex dreams galore, even get semi erections throughout the day. I'm mostly just concerned this weird pain is like prostate or something that might make my orgasm weird, I haven't been masturbating since I decided to get off, the anxiety of trying to see if everything is all right would just pysche me out so for my own peace of mind I just decided to leave it alone until I was a month off the drug and was 100% positive everything was alright.

01-08-2013, 01:07 PM

Maybe some small pain for a couple of weeks but I was so freaked out that the pain could of been normal pain.  Nothing at all now.  You sound like your in great shape with the 'lower' head but I bet the 'higher' head is a little less full (of hair).  :) Doesn't suck that the one medication that actually works screws with the crown jewels.  If the only side effect of this drug was that my pinky toe would fall off after continued use I'd be gladly walking around with a 4 toe foot. :)

Hope u start feeling better.

01-08-2013, 01:20 PM
Hahaha, man I've had that exact thought about the toe thing before.

Thanks, yeah I think I might be in the same boat, for all I know this pain might be something unrelated I'm just hyper sensitive to every slight change in my body. The way I see it, so long as I don't get the whole PFS crash if I eat healthy and work out(which I do) the body should be able to gradually heal its self in every other way. Since even guys who do have the whole PFS crash have been able to recover this way only over a number of years.

And talk about loosing hair, its been 3 weeks(probably a month and a half since i was on a dose so low it wouldn't help my hair) and I'm losing ground like mad. But I've gotten to a point where I don't see it as the end of the world anymore, just a shitty thing that's not that big of a deal. After my ED scare(all in my head) on propecia I quickly realized what was really important.